# SDR 20001214SH027

- Difficulty date: October 5, 2000
- Submitted: December 14, 2000
- Operation: General aviation
- Aircraft: N78MP
- Make and model: Mooney M20L
- Aircraft serial: 260010
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Link
- Part number: 540015001
- Condition: Cracked
- Location: Nose Gear
- Part time: 816 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSP, NOTICED PAINT ON OUTSIDE OF THE SHOCK LINK SHOWED SIGNS OF METAL UNDERNEATH CRACKING.  PAINT REMOVED, PART VISUALLY AND DYE PENETRANT INSPECTED.  NO CRACKS FOUND.  NOTICED SHOCK DISCS COMPRESSED OUT OF LIMITS. UPON REMOVAL, NOTICED SHOCK LINK CRACKED ON INSIDE.  IN JUNE, 2000 A MOONEY M20K HAD AN ACCIDENT UPON LANDING.  N/G COLLAPSED ON TOUCHDOWN RESULTING IN PROP STRIKE, LOSS OF DIRECTIONAL CONTROL OF ACFT.   UPON INVEST, FOUND SHOCK LINK ON N/G HAD CRACKED, SLOWLY WOBBLED OUT THE INSIDE OF SHAFT.  M20K AND M20L HAVE SAME PART NUMBER FOR SHOCK LINK.  PART IS INSTALLED IN N/G, USED TO COMPRESS, HOLD RUBBER SHOCK DISCS.  IF PART BREAKS, UPON LANDING, PUSHES ITSELF INTO N/G WELL.  (X)
